On the distribution of arguments of gauss sums

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Let Fq be a finite field of q elements of characteristic p. N. M. Katz and Z. Zheng have shown the uniformity of distribution of the arguments arg G(a, χ) of all (q - 1)(q - 2) nontrivial Gauss sums. Where χ is a non-principal multiplicative character of the multiplicative group Fq* and Tr(z) is the trace of z ∈ Fq into Fp. Here we obtain a similar result for the set of arguments arg G(a, χ) when a and χ run through arbitrary (but sufficiently large) subsets A and X of Fq* and the set of all multiplicative characters of Fq*, respectively.

Original languageEnglish
Pages (from-to)172-177
Number of pages6
JournalKodai Mathematical Journal
Volume32
Issue number1
DOIs
Publication statusPublished - 2009

Fingerprint Dive into the research topics of 'On the distribution of arguments of gauss sums'. Together they form a unique fingerprint.

  • Cite this